Alert archive / Kansas / Tornado Warnings in 2009
Tornado Warning 31, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 9, 2009, 6:28 PM CDT for Elk County, Kansas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2009, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 9, 2009, 7:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Elk County, KS
The radar
The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 6:33 PM CDT | TSTM WND GST 60 | 3 Ne Moline, KS | |
| Jun 9, 6:52 PM CDT | HAIL 0.5 | 3 Nnw Longton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1302 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 092328 TORICT KSC049-100000- /O.NEW.KICT.TO.W.0031.090609T2328Z-090610T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 628 PM CDT TUE JUN 9 2009 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... ELK COUNTY IN SOUTHEAST KANSAS. * UNTIL 700 PM CDT. * AT 628 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MOLINE...OR 19 MILES NORTHWEST OF SEDAN...MOVING EAST AT 20 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ELK FALLS...GRENOLA...HOWARD...LONGTON...MOLINE. THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN KANSAS. && LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650 TIME...MOT...LOC 2328Z 256DEG 16KT 3736 9635 $$ BILLINGS
4 follow-up statements
000 WWUS53 KICT 092338 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 638 PM CDT TUE JUN 9 2009 KSC049-100000- /O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/ ELK KS- 638 PM CDT TUE JUN 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 700 PM CDT... AT 637 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MOLINE...OR 18 MILES NORTH OF SEDAN...MOVING EAST AT 20 MPH. THE DANGEROUS STORM WILL BE... NEAR ELK FALLS BY 655 PM CDT. 5 MILES WEST OF LONGTON BY 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. && LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650 TIME...MOT...LOC 2338Z 256DEG 16KT 3737 9629 $$ KRC
000 WWUS53 KICT 092347 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 647 PM CDT TUE JUN 9 2009 KSC049-100000- /O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/ ELK KS- 647 PM CDT TUE JUN 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR ELK COUNTY UNTIL 700 PM CDT... AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ELK FALLS... OR 16 MILES NORTH OF SEDAN...MOVING EAST AT 15 MPH. THE DANGEROUS STORM WILL BE... NEAR LONGTON BY 700 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN KANSAS. && LAT...LON 3753 9609 3729 9599 3729 9646 3743 9650 TIME...MOT...LOC 2348Z 268DEG 14KT 3736 9618 $$
000 WWUS53 KICT 092356 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 656 PM CDT TUE JUN 9 2009 KSC049-100000- /O.CON.KICT.TO.W.0031.000000T0000Z-090610T0000Z/ ELK KS- 656 PM CDT TUE JUN 9 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN ELK COUNTY UNTIL 700 PM CDT... AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ELK FALLS...OR 16 MILES NORTH OF SEDAN...MOVING EAST AT 15 MPH. THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN ELK COUNTY...INCLUDING ELK FALLS AND LONGTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. && LAT...LON 3733 9622 3741 9620 3742 9604 3729 9599 TIME...MOT...LOC 2357Z 268DEG 14KT 3736 9613 $$ KRC
000 WWUS53 KICT 092359 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT TUE JUN 9 2009 KSC049-100009- /O.EXP.KICT.TO.W.0031.000000T0000Z-090610T0000Z/ ELK KS- 659 PM CDT TUE JUN 9 2009 ...THE TORNADO WARNING FOR SOUTHERN ELK COUNTY WILL EXPIRE AT 700 PM CDT... AT 658 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEASTERN KANSAS. LAT...LON 3733 9622 3741 9620 3742 9604 3729 9599 TIME...MOT...LOC 2359Z 268DEG 14KT 3736 9612 $$ KRC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 9, 6:10 PM CDT, 18 minutes earlier.
Area forecast discussion, Jun 9, 6:10 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT TUE JUN 9 2009 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THERE ARE NUMEROUS BOUNDARIES ACROSS SOUTHERN KANSAS...WITH CONVECTION ONGOING AND EXPECTED TO CONTINUE INTO THE NIGHT. KICT AND KCNU HAVE THE BEST CHANCE FOR THUNDERSTORMS...AND HAVE INDICATED THIS IN THE TAFS. SOUNDINGS ARE INDICATING LOW CLOUDS NORTH OF THESE BOUNDARIES...AND SOME FOG AS WELL AT KRSL...KSLN...KHUT AND KICT...BUT AT THIS TIME DOES NOT LOOK LIKE IT WILL BE DENSE FOG AS WINDS WILL NOT BE FROM A FAVORABLE SOUTHERLY/SOUTHEASTERLY DIRECTION. WILL KEEP MVFR VISIBILITIES IN THE FORECAST FOR NOW. SCHRECK && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE JUN 9 2009/ DISCUSSION... MAIN FORECAST CONCERNS ARE THUNDERSTORM/SEVERE WEATHER CHANCES OVER THE NEXT SEVERAL DAYS. TONIGHT: CONVECTION THAT WAS ONGOING THIS MORNING OVER NORTHERN/NORTHEASTERN KANSAS HAS MOVED INTO SOUTHEAST KANSAS/SOUTHERN MISSOURI THIS AFTERNOON. THERE IS AN OUTFLOW BOUNDARY MOVING SOUTHWARD THROUGH SOUTH CENTRAL KANSAS...WITH A WARM FRONT STRETCHING WEST TO EAST NEAR THE OKLAHOMA BORDER. CONDITIONS ARE FAVORABLE ACROSS SOUTHERN KANSAS FOR SUPERCELLS...WITH TORNADOES POSSIBLE AS THE STORMS ARE ROOTED IN THE BOUNDARY LAYER. VISIBLE SATELLITE SHOWS THAT CUMULUS IS GROWING ACROSS SOUTHERN KANSAS...AND THE CAP IS WEAKENING. WOULD EXPECT THUNDERSTORM INITIATION WITHIN THE NEXT HOUR OR TWO. WEDNESDAY-THURSDAY: AN UPPER LEVEL SYSTEM WILL COME THROUGH ON WEDNESDAY...WITH CONTINUING CHANCES FOR THUNDERSTORMS. THE MAIN COLD FRONT WILL PUSH THROUGH LATE ON WEDNESDAY...AND WILL ALLOW HIGH PRESSURE TO BUILD AT THE SURFACE FOR THURSDAY. MODELS ARE FAIRLY CONSISTENT WITH THIS PART OF THE FORECAST...SO WILL KEEP THE FORECAST PRETTY CLOSE TO WHAT WAS INHERITED. HIGHS NEAR NORMAL ARE EXPECTED ON THURSDAY BEHIND THE COLD FRONT. FRIDAY-MONDAY: ZONAL FLOW TRANSITIONS INTO WEAK RIDGING OVER THE MIDDLE PART OF THE COUNTRY DURING THE WEEKEND...WITH A TROUGH STILL OFF THE WEST COAST. DURING THIS PERIOD...SEVERAL WEAK DISTURBANCES WILL EJECT OFF THE TROUGH AND IT COULD BE A FAIRLY UNSETTLED PERIOD. THESE DISTURBANCES ARE DIFFICULT TO TIME...ESPECIALLY SEVERAL DAYS OUT...BUT SMALL THUNDERSTORM CHANCES SEEM REASONABLE FOR MOST PERIODS. CONFIDENCE IS LOW IN WHICH PERIODS WILL SEE PRECIPITATION...BUT WE CAN ADD MORE DETAIL AS EACH DAY APPROACHES. TEMPERATURES LOOK QUITE WARM AGAIN BY THE END OF THE WEEKEND...WITH 90S RETURNING TO MOST OF THE FORECAST AREA BY MONDAY. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 60 77 / 50 40 60 10 HUTCHINSON 62 80 59 77 / 50 30 50 10 NEWTON 63 79 59 75 / 50 40 50 10 ELDORADO 63 83 60 75 / 60 40 50 10 WINFIELD-KWLD 68 88 61 77 / 60 40 60 10 RUSSELL 57 73 56 76 / 50 30 50 10 GREAT BEND 59 75 57 77 / 40 30 50 10 SALINA 61 76 58 77 / 60 30 40 10 MCPHERSON 62 77 58 76 / 50 30 50 10 COFFEYVILLE 70 88 61 79 / 60 40 70 20 CHANUTE 69 85 61 76 / 60 40 70 20 IOLA 67 83 61 75 / 60 40 70 20 PARSONS-KPPF 70 88 61 77 / 60 40 70 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 4:16 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 416 PM CDT TUE JUN 9 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 416 PM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS IN PROGRESS IN EASTERN KANSAS THIS AFTERNOON SHOULD CONTINUE MOVING SOUTHEAST. HAIL UP TO QUARTER SIZE HAIL AND WINDS TO 60 MPH ARE THE PRIMARY THREATS WITH THESE STORMS. A WARM FRONT IS EXPECTED TO STALL OUT ALONG A MARION TO HUTCHINSON LINE DURING LATE THIS AFTERNOON. THIS WILL ALLOW FOR THE ATMOSPHERE TO BECOME QUITE VOLATILE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AS A DRYLINE MOVES IN FROM THE SOUTHWEST. THE GREATEST THREAT OF STORMS LOOKS TO BE SOUTH OF INTERSTATE 70. THE MAIN THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL GREATER THAN BASEBALL SIZE...DAMAGING SEVERE WINDS...AND POSSIBLE SIGNIFICANT TORNADOES. THE GREATEST THREAT AREA SHOULD BE ACROSS SOUTH CENTRAL KANSAS. THE STORMS SHOULD BEGIN TO MOVE NORTHEAST OF THE AREA AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE FRONTAL BOUNDARY WILL BEGIN TO PUSH SOUTHEAST AS A COLD FRONT AND BE THE FOCUS FOR MORE THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WEDNESDAY AFTERNOON AND WEDNESDAY EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE THUNDERSTORMS MAY LINGER ACROSS SOUTHEAST KANSAS THURSDAY MORNING. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. THUNDERSTORMS REMAIN IN THE FORECAST FROM THURSDAY NIGHT THROUGH MONDAY. A FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK
In the hours before
Special weather statement, Jun 9, 5:21 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT TUE JUN 9 2009 KSZ070-092245- GREENWOOD- 521 PM CDT TUE JUN 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF EUREKA...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Special weather statement, Jun 9, 5:23 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 523 PM CDT TUE JUN 9 2009 KSZ095-092300- WILSON- 523 PM CDT TUE JUN 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WILSON COUNTY... AT 523 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FREDONIA...OR 22 MILES SOUTH OF YATES CENTER...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Special weather statement, Jun 9, 5:43 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 543 PM CDT TUE JUN 9 2009 KSZ070-092330- GREENWOOD- 543 PM CDT TUE JUN 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF EUREKA...OR NEAR EUREKA...AND MOVING EAST AT 25 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Special weather statement, Jun 9, 5:51 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 551 PM CDT TUE JUN 9 2009 KSZ093-094-098-092315- CHAUTAUQUA-COWLEY-ELK- 551 PM CDT TUE JUN 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR CHAUTAUQUA...COWLEY AND ELK COUNTIES... AT 551 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR BURDEN...OR 14 MILES EAST OF WINFIELD...AND MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
Local storm report, Jun 9, 6:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
620 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 3 E EUREKA 37.82N 96.23W
06/09/2009 E0.75 INCH GREENWOOD KS TRAINED SPOTTER
&&
DUNTENSpecial weather statement, Jun 9, 6:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT TUE JUN 9 2009 KSZ091-092-100000- HARPER-SUMNER- 621 PM CDT TUE JUN 9 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MANCHESTER...OR 13 MILES SOUTH OF ANTHONY...AND MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. BILLINGS
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:52 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 18 min |
| Jun 9, 12:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 67 min |
| Jun 9, 1:15 PM CDT | Tornado Warning | ICT | Allen | 27 min |
| Jun 9, 1:45 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 33 min |
| Jun 9, 2:02 PM CDT | Tornado Warning | ICT | Allen, Woodson | 28 min |
| Jun 9, 2:27 PM CDT | Tornado Warning | ICT | Allen, Neosho | 33 min |
| Jun 9, 2:35 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson | 55 min |
| Jun 9, 3:08 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 37 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 36 min |
| Jun 9, 3:45 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 5 hr |
| Jun 9, 5:40 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 45 min |
| Jun 9, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk | 66 min |
| Jun 9, 6:54 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Montgomery, Wilson | 66 min |
| Jun 9, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley | 29 min |
Nearby
Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.